I've been on Victoza for two months. My BG control is fine and I've experienced a decent amount of weight loss (around 25 pounds) due to feeling sated lots earlier and consequently eating lots less. I'm on the 1.2mg dosage; my stomach couldn't handle things at 1.8mg, so my endocrinologist suggested going back to 1.2mg. Earlier I posted a query about various 'stomach issues.' While most of those are not much of a big deal now, unfortunately constipation has kicked in pretty well. My 'solid deposits' arrive less frequently than before starting Victoza; instead of a regular schedule of once a day, it's now roughly once every two days. That schedule is not that much of an issue per se. But with sufficiently unpleasant frequency, constipation kicks in and stuff comes out with considerable difficulty.
For those of you who've experienced this, please describe what steps you've taken to handle/manage this. Thanks.
Good Morning... I haven't experienced any constipation but I do take Victoza. Don't give up on it just yet. Maybe what you are experiencing has to do with your diet? You stated you have lost 25lbs in 2 months. That's quite a bit of weight, Congrats! Maybe your body is just adjusting to less food being put in your body. How long have you been experiencing the constipation? I had a bout of that for a while but not while on Victoza and my Dr. had me start taking a daily soluable which helped greatly! Give that a try and see how it works. Also... make certain you are eating veggies & fruit (although some are constipating ). Good luck!
I'm pretty sure that my new 'stool schedule,' i.e., every other day instead of once a day, reflects less food intake. The constipation-difficulty first reared its head after one month on Victoza, and it occurs perhaps once or twice a week. I regularly eat fruits & vegetables & get lots of roughage/fiber (but not with any supplements).
I've seen some stuff on the web stating that using a stool softener and/or laxative with Victoza is not a good idea, since it may impede V's effectiveness. But that material was on discussion-type lists, i.e., not on anything more formal. I'll probably call my endocrinologist's office for a recommendation.
Thanks for your reply.
I wasn't suggesting a laxative or stool softener... yikes! I was taking Fiber Choice which solved any issues I had but it sounds like you get enough perhaps? If you aren't in pain I might not worry too much about it. I was having pain from "back up"... it was horrible!
I had a hunch that a stool softener might help, and was given the ok by my physician. Since starting to take Dulcolax about 12 days ago, things have improved considerably.